Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 6, 2007, 12:43 PM CDT for Christian County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 12:43 PM CDT (17:43 UTC)
- Expired
- Sep 6, 2007, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Christian County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 1:36 PM CDT | FLASH FLOOD | Nixa, MO | THE INTERSECTIONS OF HIGHWAY 14, CC AND CHEYENNE ROAD ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE IMPASSABLE TO MOTORISTS DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061744 FFWSGF MOC043-062100- /X.NEW.KSGF.FF.W.0207.070906T1743Z-070906T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... * UNTIL 400 PM CDT. * AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED BETWEEN ONE AND TWO INCHES OF RAIN FELL SINCE 11:30 AM...WITH ANOTHER ONE HALF INCH EXPECTED THROUGH 1 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... NIXA...OZARK AND SPARTA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345 $$ JLT
2 follow-up statements
000 WGUS73 KSGF 061921 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 218 PM CDT THU SEP 6 2007 MOC043-062100- /X.CON.KSGF.FF.W.0207.000000T0000Z-070906T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN MO- 218 PM CDT THU SEP 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN CHRISTIAN COUNTY... AT 213 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. AT 130 PM...LAW ENFORCEMENT OFFICIALS REPORTED THAT THE INTERSECTION OF HIGHWAY 14...CC AND CHEYENNE ROAD...ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE IMPASSABLE TO MOTORISTS DUE TO HIGH WATER. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH 4 PM...BUT RUNOFF FROM THE FLASH FLOODING WILL CONTINUE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345 $$ JLT
000 WGUS73 KSGF 062058 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CDT THU SEP 6 2007 MOC043-062107- /X.EXP.KSGF.FF.W.0207.000000T0000Z-070906T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN MO- 357 PM CDT THU SEP 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM CDT FOR NORTHERN CHRISTIAN COUNTY... THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH IS IN EFFECT UNTIL 8 PM. LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:50 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 6, 6:50 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 AM CDT THU SEP 6 2007 ...UPDATE TO AVIATION... .DISCUSSION... THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK. THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN ADJUSTED ACCORDINGLY. THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN HAVE BEEN INCREASED IN THIS AREA. A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS. ANGLE && .AVIATION... WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND THUNDERSTORMS WILL LOWER THE VISIBILITY INTO THE MVFR AND AT TIMES THE IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL END THIS MORNING AND CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED BY LATE THIS MORNING. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY RESULTING IN STRONGER WINDS. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 11:35 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1135 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD THROUGH MISSOURI. IN ADDITION...WEAK ISOLATED TORNADOES WILL BE POSSIBLE. MOST THUNDERSTORMS WILL DISSIPATE BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/ANGLE
In the hours before
Local storm report, Sep 6, 11:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD NORTHVIEW 37.29N 93.00W
09/06/2007 WEBSTER MO LAW ENFORCEMENT
SECTIONS OF GREENWOOD ROAD NEAR COLOGNA ROAD AND GERETT
ROAD WATER COVERED AND IMPASSABLE TO MOTORISTS.
&&
HATCHLocal storm report, Sep 6, 11:54 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM FLASH FLOOD 3 S LOCKWOOD 37.34N 93.95W
09/06/2007 DADE MO LAW ENFORCEMENT
HIGHWAY 96 IS FLOODED 1 MILE NORTH OF THE DADE, LAWRENCE
COUNTY LINE.
&&
HATCHLocal storm report, Sep 6, 12:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 S RED OAK 37.20N 94.01W
09/06/2007 LAWRENCE MO NWS EMPLOYEE
WATER OVER THE ROAD ON HIGHWAY 96.
&&
HATCHLocal storm report, Sep 6, 12:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD NIXA 37.04N 93.29W
09/06/2007 CHRISTIAN MO LAW ENFORCEMENT
TWO SECTIONS OF HIGHWAY 14 FLOODED AND IMPASSABLE IN THE
NIXA AREA.
&&
HATCHLocal storm report, Sep 6, 12:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/06/2007 NEWTON MO LAW ENFORCEMENT
SEVERAL RAODS IN THE NEOSHO AREA ARE CLOSED DUE TO HIGH
WATER.
&&
HATCHLocal storm report, Sep 6, 12:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLASH FLOOD 3 S LOCKWOOD 37.34N 93.95W
09/06/2007 DADE MO LAW ENFORCEMENT
HIGHWAY 96 NORTH OG THE DADE, LAWRENCE COUNTY LINE
FLOODED AND IMPASSABLE TO MOTORISTS AT SEVERAL LOCATIONS.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:35 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Sep 6, 5:52 AM CDT | Tornado Warning | SGF | Greene, Webster | 53 min |
| Sep 6, 6:16 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| Sep 6, 6:36 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Sep 6, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| Sep 6, 6:46 AM CDT | Tornado Warning | SGF | Webster | 13 min |
| Sep 6, 7:33 AM CDT | Tornado Warning | SGF | Barry | 57 min |
| Sep 6, 7:57 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 6, 8:29 AM CDT | Tornado Warning | SGF | Barry, Stone | 47 min |
| Sep 6, 11:14 AM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Sep 6, 11:47 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 3 hr |
| Sep 6, 11:52 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Sep 6, 11:53 AM CDT | Areal Flood Warning | SGF | Webster | 6 hr |
| Sep 6, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 60 hr |
| Sep 6, 3:48 PM CDT | Areal Flood Warning | SGF | Christian | 4 hr |
| Sep 6, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 21 min |
| Sep 6, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Sep 6, 6:59 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.